Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 79, NWS New Orleans, LA

March 31, 2016Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 31, 2016, 7:05 AM CDT for Walthall County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2016, 7:05 AM CDT (12:05 UTC)
Expired
Mar 31, 2016, 7:30 AM CDT
In force
25 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Walthall County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 3:20 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 466 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
596 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
466 m²/s²
0-3 km storm-relative helicity
554 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted.

461 
WUUS54 KLIX 311205
SVRLIX
MSC147-311230-
/O.NEW.KLIX.SV.W.0079.160331T1205Z-160331T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
705 AM CDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 730 AM CDT

* AT 704 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DEXTER...OR 9
  MILES WEST OF SANDY HOOK...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DEXTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHEASTERN
LOUISIANA...AND SOUTHERN MISSISSIPPI.

LAT...LON 3113 8994 3111 8994 3111 8993 3109 8993
      3109 8992 3107 8992 3107 8983 3100 8984
      3100 9005 3109 9008 3114 8999
TIME...MOT...LOC 1204Z 251DEG 29KT 3104 8997 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

24/RR
2 follow-up statements
363 
WWUS54 KLIX 311223
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
723 AM CDT THU MAR 31 2016

MSC147-311230-
/O.CON.KLIX.SV.W.0079.000000T0000Z-160331T1230Z/
WALTHALL MS-
723 AM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR SOUTHEASTERN WALTHALL COUNTY...

AT 722 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANDY HOOK...
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN WALTHALL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHERN
MISSISSIPPI.

LAT...LON 3104 8992 3107 8992 3107 8983 3103 8984
TIME...MOT...LOC 1222Z 246DEG 25KT 3106 8987 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

24/RR
466 
WWUS54 KLIX 311226
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
726 AM CDT THU MAR 31 2016

MSC147-311236-
/O.EXP.KLIX.SV.W.0079.000000T0000Z-160331T1230Z/
WALTHALL MS-
726 AM CDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALTHALL COUNTY
WILL EXPIRE AT 730 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHERN
MISSISSIPPI.

LAT...LON 3104 8992 3107 8992 3107 8983 3103 8984
TIME...MOT...LOC 1225Z 251DEG 29KT 3106 8987 

$$

24/RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:47 AM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Mar 31, 3:47 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
347 AM CDT THU MAR 31 2016

.SYNOPSIS...
LATEST SURFACE ANALYSIS REVEALED AN EXITING 1022MB HIGH OVER THE
MID ATLANTIC STATES AND A 995MB LOW OVER EASTERN IOWA. A FRONTAL
ZONE EXTENDED SOUTH FROM THE LOW TO EASTERN OKLAHOMA TO NORTH
CENTRAL TEXAS TO TEXAS BIG BEND. TIGHT PRESSURE GRADIENT OF 5MB
WAS PRESENT FROM BTR TO MOB. AS A RESULT...SOUTHEAST TO SOUTH
WINDS OF 10 TO 20 KNOTS WITH OCCASIONAL GUSTS UP TO 30 KNOTS WERE
OCCURRING. ISOTACH ANALYSIS SHOWED THE NOSE OF 140 KNOT SUB-
TROPICAL JET FROM TEXAS BIG BEND TO WEST LOUISIANA...FORECAST AREA
IN RIGHT FRONT QUADRANT FOR NOW. ISOTACH ANALYSIS AT 850MB SHOWED
A LLJ OF 50 TO 60 KNOTS SOUTHWEST LOUISIANA TO MID MISSISSIPPI
VALLEY...40 KNOTS OVER OUR AREA. PRECIPITABLE WATER PLOTS AT 00Z
SHOWED A SWATH OF MOISTURE WITH VALUES OF 1.6 TO 1.8 INCHES FROM
NORTHWEST GULF TO WEST LOUISIANA TO SOUTHEASTERN ARKANSAS.
FINALLY...THE LATEST UPPER AIR ANALYSIS THE MAIN TROUGH AXIS FROM
IOWA TO ARIZONA WITH DISTURBANCES OVER MISSOURI/ARKANSAS AND
OVER ARIZONA. 18

&&

.SHORT TERM...
MOISTURE AXIS AND LLJ WILL MIGRATE EAST AND YIELDING 0-3 KM
HELICITY VALUES OVER 400 TO 500 M/S OVER SOUTHWEST MISSISSIPPI AND
FLORIDA PARISHES OF LOUISIANA THIS MORNING BEFORE SUNRISE. CAPE
VALUES AROUND 1000 J/KG WILL INCREASE TO 1800 J/KG BY SUNRISE WITH
A SLIGHT LAG BEHIND THE CURRENT CONVECTION. COULD SEE SOME SPIN
UPS THROUGH THIS MORNING. ERGO...AGREE WITH TOR WATCH THROUGH 9
AM FOR NORTH HALF ZONES EXCLUDING MS COAST. WORKED OVER ATM MAY
YIELD A LULL IN ACTIVITY FROM MID MORNING TO AFTERNOON. MOISTURE
AXIS WILL SLIDE EAST TO THE EAST THROUGH THE DAY.
HOWEVER...SURFACE HEATING AND INSTABILITY WILL YIELD SCATTERED
SOUTH TO MORE NUMEROUS ACTIVITY FOR NORTH ZONES.

WIND PROFILE BECOMES SOUTHWEST FROM SURF TO 500MB AND SLIGHTLY
DECREASING LL SHEAR THIS AFTERNOON THROUGH FRIDAY. THE SURFACE
FRONT WILL FINALLY APPROACH THE NORTH ZONES LATE THIS AFTERNOON
AND ENTER INTO THE FORECAST AREA TONIGHT. THE FOCUS OF THE FRONT
AND SEVERAL UPPER DISTURBANCES WILL YIELD CONVECTION ACROSS THE
SOUTH HALF OF THE FORECAST TOWARD MIDNIGHT TONIGHT AND PERSISTING
THROUGH FRIDAY.

POST FRONTAL CONVECTION WILL BE IN PLAY AS SOUTHWEST FLOW WILL
PROVIDE VERY LITTLE PUSH TO THE SURFACE AND MOISTURE IN PLAY. WILL
GO CATEGORICAL LATE TONIGHT AND FRIDAY. TOTAL AVERAGE RAINFALL
AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE
POSSIBLE...AND SOME AREAS COULD SEE 2 INCHES FALL IN AN HOUR OR SO
OR 3 TO 4 INCHES IN A COUPLE HOURS WHICH WOULD CAUSE SIGNIFICANT
PONDING OF WATER OR FLASH FLOODING. SEVERE THUNDERSTORM POTENTIAL
WILL REMAIN MARGINAL TO SLIGHT UNTIL THE COLD FRONT MOVES THROUGH
FRIDAY. WITH THE APPROACH OF THE MAIN TROUGH THE DEEP MOISTURE
WILL FINALLY PUSH SOUTH WITH RAIN CHANCES WILL DECREASE FRIDAY
NIGHT. 18

.LONG TERM...

WEEKEND THROUGH ABOUT THE MIDDLE OF NEXT WEEK IN THE LONGER RANGE
MODELS LOOKS DRY AT THIS POINT. TEMPERATURES ARE EXPECTED TO
TREND MOSTLY BELOW THE SEASONAL NORMALS OVER THE WEEKEND...THEN
NEAR TO SLIGHTLY ABOVE NORMAL EARLY TO MIDDLE OF NEXT WEEK. 18

&&

.AVIATION...

PREVAILING IFR AND MVFR CEILINGS RANGING FROM 1000 TO 2000 FEET WILL
BE THE BIGGEST IMPACT AVIATION WISE TODAY.  THERE WILL ALSO BE SOME
SCATTERED CONVECTION AROUND...WITH THE HIGHEST PROBABILITIES FOR
CONVECTIVE ACTIVITY AROUND KBTR...KHDC...AND KMCB THROUGH THE EARLY
MORNING HOURS.  THE LATEST HRRR GUIDANCE..INDICATES THAT CONVECTION
SHOULD BECOME MORE ISOLATED AND LESS OF THREAT INTO THE AFTERNOON
HOURS. HEADING INTO TONIGHT...CEILINGS LOOK TO LOWER DOWN TO AROUND
300 TO 500 FEET BY 06Z...AS OVERALL BOUNDARY LAYER FLOW WEAKENS AND
THE ELEVATED INVERSION DIPS CLOSER TO THE SURFACE.  THERE MAY BE
SOME FOG THAT TRIES TO FORM AFTER 06Z AS WELL...BUT VISIBILITIES
WILL GENERALLY REMAIN ABOVE ONE MILE.  THE LOW LIFR CEILINGS ARE
EXPECTED TO BE THE MAIN IMPACT FOR TONIGHT. 32

&&

.MARINE...

SMALL CRAFT ADVISORIES REMAIN IN EFFECT THROUGH EARLY THIS EVENING
FOR THE OPEN GULF WATERS AND THE CHANDELEUR AND BRETON SOUNDS DUE TO
CONTINUED STRONG ONSHORE WINDS OF 20 TO 25 KNOTS AND ROUGH SEAS OF
UP TO 8 FEET.  THE GRADIENT FLOW SHOULD WEAKEN SLIGHTLY TONIGHT AND
TOMORROW...AS A SLOW MOVING FRONT SLIDES ACROSS THE REGION...BUT
WINDS SHOULD REMAIN IN EXERCISE CAUTION RANGE OF 15 TO 20 KNOTS.  IN
THE WAKE OF THE FRONT FRIDAY NIGHT INTO SATURDAY...OFFSHORE WINDS
WILL INCREASE BACK INTO THE 20 TO 25 KNOT RANGE AND ANOTHER ROUND OF
SMALL CRAFT ADVISORY FLAGS IS ANTICIPATED.  THESE WINDS WILL DEVELOP
AS A COLDER AND DRIER AIRMASS ADVECTS INTO THE REGION.  AS HIGH
PRESSURE GRADUALLY SETTLES INTO THE REGION...WINDS WILL BEGIN TO
WEAKEN ON SUNDAY.  WINDS SHOULD FALL FROM EXERCISE CAUTION RANGE TO
AROUND 10 KNOTS BY SUNDAY EVENING AS THE PRESSURE GRADIENT DECREASES
RAPIDLY.  THESE LIGHT WINDS WILL PERSIST INTO MONDAY...WITH A SLIGHT
INCREASE BACK TO 10 TO 15 KNOTS EXPECTED ON TUESDAY AS A WEAK
REINFORCING FRONT MOVES THROUGH.  OVERALL...FAIRLY BENIGN
WEATHER CONDITIONS ARE EXPECTED FOR THE FIRST PART OF NEXT WEEK. 32

&&

.DECISION SUPPORT...
DSS CODE....YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MODERATE RIVER FLOODING.
             MONITORING SEVERE WEATHER AND HEAVY RAIN POTENTIAL FOR
             WEDNESDAY AND THURSDAY.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  78  62  74  50 /  70  70  70  50
BTR  82  64  74  52 /  60  70  80  40
ASD  80  68  75  56 /  60  70  90  60
MSY  82  68  75  58 /  60  80 100  50
GPT  78  68  76  56 /  70  80 100  70
PQL  80  68  74  56 /  70  80 100  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
     LAZ056>070.

     FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR LAZ034>037-039-040-
     046>050-071-072.

GM...SMALL CRAFT ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR GMZ536-
     538-550-552-555-557-570-572-575-577.

MS...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
     MSZ080>082.

     FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR MSZ068>071-077.

GM...SMALL CRAFT ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR GMZ538-
     550-552-555-557-570-572-575-577.

&&
Hazardous weather outlook, Mar 31, 5:09 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
509 AM CDT THU MAR 31 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-312215-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
509 AM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS ALONG AND NORTH
OF INTERSTATE 10 IN SOUTHEAST LOUISIANA AND MISSISSIPPI INCLUDING
METRO BATON ROUGE...METRO NEW ORLEANS...AND THE MISSISSIPPI GULF
COAST. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
PERIOD. THESE THUNDERSTORMS COULD PRODUCE ISOLATED
TORNADOES...STRONG DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE
HAIL...AND FREQUENT LIGHTNING STRIKES.

A MARGINAL RISK OF SEVERE THUNDERSTORMS EXISTS SOUTH OF THE
INTERSTATE 10 CORRIDOR IN SOUTHEAST LOUISIANA INCLUDING ALL OF
COASTAL SOUTHEAST LOUISIANA. VERY ISOLATED SEVERE THUNDERSTORMS
COULD PRODUCE DAMAGING WIND GUSTS TO 60 MPH...HAIL...AND FREQUENT
LIGHTNING STRIKES IN THIS AREA.

A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND NORTH OF
INTERSTATE 12 IN SOUTHEAST LOUISIANA AND FOR ALL AREAS OF
SOUTHWEST MISSISSIPPI THROUGH TONIGHT. HEAVY RAINFALL OF 1 TO 3
INCHES COULD PRODUCE SOME LOCALIZED AREAS OF FLASH FLOODING DUE TO
ALREADY SATURATED SOIL CONDITIONS.

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL OF THE OPEN GULF
WATERS AS WELL AS THE CHANDELEUR AND BRETON SOUNDS THROUGH THIS
EVENING. STRONG SOUTHERLY WINDS OF 20 TO 25 KNOTS AND SEAS OF 4
TO 7 FEET CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLASH FLOOD WATCH WILL BE IN EFFECT FOR THE ENTIRE AREA ON FRIDAY.
GENERALLY WET SOIL FROM RECENT RAINFALL IN ADDITION TO THE
POSSIBILITY OF TRAINING THUNDERSTORMS COULD LEAD TO FLASH
FLOODING. AMOUNTS OF 2 TO 4 INCHES OF RAINFALL WITH LOCALLY HIGHER
AMOUNTS WILL BE POSSIBLE THROUGH FRIDAY.

IN ADDITION...THERE IS A MARGINAL TO SLIGHT RISK OF SEVERE
THUNDERSTORMS ON FRIDAY FOR ALL OF THE AREA. THE HIGHEST RISK OF
SEVERE WEATHER WILL GENERALLY BE ACROSS THE MISSISSIPPI COAST AND
NORTHSHORE PARISHES OF SOUTHEAST LOUISIANA. ISOLATED
TORNADOES...HAIL...STRONG DAMAGING WIND GUSTS...AND FREQUENT
LIGHTNING WILL ALL BE POSSIBLE THREATS FROM ANY SEVERE
THUNDERSTORMS THAT FORM FRIDAY.

ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE
FRIDAY NIGHT INTO SATURDAY IN THE WAKE OF THE COLD FRONT. STRONG
NORTHERLY FLOW OF 20 TO 25 KNOTS AND SEAS OF 4 TO 7 FEET ARE
FORECAST.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND FRIDAY FOR THE
ENTIRE AREA DUE TO THREAT OF SEVERE THUNDERSTORMS AND HEAVY
RAINFALL PRODUCING FLASH FLOODING.

32

In the hours before

Special weather statement, Mar 31, 2:58 AM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
258 AM CDT THU MAR 31 2016

LAZ034>036-046>048-310900-
WEST FELICIANA-IBERVILLE-EAST FELICIANA-POINTE COUPEE-WEST BATON
ROUGE-EAST BATON ROUGE-
258 AM CDT THU MAR 31 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST BATON ROUGE...SOUTHEASTERN
WEST FELICIANA...SOUTHERN POINTE COUPEE...NORTHWESTERN IBERVILLE...
WESTERN EAST BATON ROUGE AND SOUTHWESTERN EAST FELICIANA PARISHES...

AT 258 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARNAUDVILLE...
MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...PORT ALLEN...NEW ROADS...JACKSON...ST.
FRANCISVILLE...ADDIS...BRUSLY...LIVONIA...MARINGOUIN...SLAUGHTER...
FORDOCHE...ROSEDALE...GROSSE TETE...LOTTIE...ERWINVILLE...MERRYDALE...RAMAH
AND BROWNFIELDS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3062 9175 3063 9174 3064 9175 3092 9120
      3040 9107 3030 9161 3035 9163 3037 9165
      3039 9162 3044 9164 3048 9168 3049 9170
      3050 9170 3050 9175 3051 9175 3051 9173
      3056 9176
TIME...MOT...LOC 0758Z 242DEG 39KT 3046 9189

24/RR
Special weather statement, Mar 31, 4:26 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
426 AM CDT THU MAR 31 2016

MSZ069-070-311000-
PIKE-AMITE-
426 AM CDT THU MAR 31 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN AMITE AND NORTHWESTERN
PIKE COUNTIES...

AT 426 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FELPS...OR 8
MILES SOUTHWEST OF LIBERTY...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCCOMB...LIBERTY...MAGNOLIA...SUMMIT AND MCCOMB AIRPORT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHERN
MISSISSIPPI.

LAT...LON 3118 9035 3103 9090 3109 9094 3135 9062
      3135 9046
TIME...MOT...LOC 0926Z 250DEG 20KT 3107 9090

24/RR
Special weather statement, Mar 31, 4:32 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
432 AM CDT THU MAR 31 2016

LAZ034>036-048-311000-
WEST FELICIANA-EAST FELICIANA-POINTE COUPEE-EAST BATON ROUGE-
432 AM CDT THU MAR 31 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST FELICIANA...
SOUTHEASTERN POINTE COUPEE...NORTHWESTERN EAST BATON ROUGE AND
SOUTHWESTERN EAST FELICIANA PARISHES...

AT 431 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NEW ROADS...
MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ZACHARY...NEW ROADS...JACKSON AND ST. FRANCISVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHEASTERN
LOUISIANA.

LAT...LON 3077 9154 3093 9125 3063 9116 3062 9130
      3065 9130 3066 9133 3065 9131 3062 9133
      3060 9159
TIME...MOT...LOC 0931Z 250DEG 20KT 3071 9149

24/RR
Special weather statement, Mar 31, 4:55 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
455 AM CDT THU MAR 31 2016

LAZ035>037-048-MSZ069-311030-
WEST FELICIANA-EAST FELICIANA-ST. HELENA-EAST BATON ROUGE-AMITE-
455 AM CDT THU MAR 31 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST FELICIANA...
ST. HELENA...NORTHERN EAST BATON ROUGE...EAST FELICIANA PARISHES IN
SOUTHEASTERN LOUISIANA AND SOUTH CENTRAL AMITE COUNTIES...

AT 455 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JACKSON...MOVING
EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ZACHARY...JACKSON...CLINTON...GREENSBURG...SLAUGHTER...WILSON...PRIDE...
EASLEYVILLE...FELPS AND DARLINGTON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHEASTERN
LOUISIANA...AND SOUTHERN MISSISSIPPI.

LAT...LON 3108 9069 3076 9058 3064 9129 3065 9130
      3066 9132 3086 9126
TIME...MOT...LOC 0955Z 250DEG 44KT 3080 9114

24/RR
Special weather statement, Mar 31, 4:57 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
457 AM CDT THU MAR 31 2016

MSZ069>071-311030-
PIKE-WALTHALL-AMITE-
457 AM CDT THU MAR 31 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WALTHALL...EAST
CENTRAL AMITE AND NORTHERN PIKE COUNTIES...

AT 457 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MCCOMB...MOVING
EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCCOMB...MAGNOLIA...SUMMIT...SALEM AND MCCOMB AIRPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR SOUTHERN
MISSISSIPPI.

LAT...LON 3135 9011 3134 9011 3134 9009 3133 9008
      3133 9005 3134 9005 3133 9004 3124 9004
      3123 9003 3121 9003 3113 9062 3122 9063
      3135 9041
TIME...MOT...LOC 0957Z 250DEG 44KT 3120 9055

24/RR
Local storm report, Mar 31, 6:18 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
618 AM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 AM     TSTM WND DMG     1 SW TANGIPAHOA         30.87N 90.53W
03/31/2016                   TANGIPAHOA         LA   LAW ENFORCEMENT

            TREES DOWNED AND DEBRIS BLOWN ACROSS INTERSTATE 55 NEAR
            MILE MARKER 56.

&&

MEFFERSO

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:05 AM CDTSpecial Weather StatementLIXAmite, Wilkinson55 min
Mar 31, 2:34 AM CDTSevere Thunderstorm WarningLIXWilkinson26 min
Mar 31, 4:26 AM CDTSpecial Weather StatementLIXAmite, Pike34 min
Mar 31, 4:57 AM CDTSpecial Weather StatementLIXPike33 min
Mar 31, 6:16 AM CDTTornado Warning Tornado observedLIXPike, Walthall11 min
Mar 31, 11:13 AM CDTRiver Flood WarningLIXPearl River70 hr
Mar 31, 11:13 AM CDTRiver Flood WarningLIXPearl River56 hr
Mar 31, 2:14 PM CDTSpecial Weather StatementLIXPike46 min
Mar 31, 2:15 PM CDTSpecial Weather StatementLIXWilkinson60 min
Mar 31, 3:02 PM CDTSpecial Weather StatementLIXAmite43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.